Tornadoes · United States · Nebraska · 2013
EF0 tornado, Harrison, Nebraska, May 27, 2013
This EF0 tornado ran 2.0 miles across Sioux County on May 27, 2013, touching down at 3:58 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 27, 2013
- Touchdown
- 3:58 PM MDT (21:58 UTC)
- Lifted
- 4:03 PM MDT (22:03 UTC)
- On the ground
- 5 minutes
- Path length
- 2.0 miles (3.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Sioux County
- Touchdown point
- 42.526, -103.661
- Lift-off point
- 42.506, -103.634
- Record number
- 1305271558-01
What the Weather Service recorded
A passing upper level disturbance interacted with a moist and unstable environment which produced numerous severe thunderstorms with large hail, funnel clouds and a few tornadoes.
A weak tornado was on the ground for five minutes before it lifted. The observer was looking west from State Highway 71. No damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 19:20 UTC and running to 00:55 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:20 UTC | 00:55 UTC | Severe Thunderstorm Watch | CYS |
| 21:57 UTC | 22:04 UTC | Severe Thunderstorm Warning | CYS |
| 22:02 UTC | 22:30 UTC | Tornado Warning | CYS |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:41 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the tornado touched down at May 27, 3:38 PM MDT, 20 minutes earlier.
Area forecast discussion, May 27, 3:38 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT MON MAY 27 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 320 PM MDT MON MAY 27 2013 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON THROUGH LATE THIS EVENING. HAVE ONLY HAD ONE OR TWO STRONG STORMS SO FAR...WITH THE CURRENT STORMS PRODUCING QUITE A BIT OF LIGHTNING. CURRENT DEWPOINTS ARE STILL IN THE UPPER 50S TO LOWER 60S ACROSS PORTIONS OF THE PANHANDLE OF NEBRASKA...SO WILL CONTINUE TO WATCH FOR FURTHER DEVELOPMENT. SOME DRIER AIR IS PUSHING INTO THE TORRINGTON AND SCOTTSBLUFF AREA WITH NORTHWEST WINDS. MORE ACTIVITY IS DEVELOPING FURTHER TO THE WEST ACROSS THE MOUNTAINS...SO WILL HAVE TO MONITOR THIS AS WELL. MAIN CONCERNS ARE FOR GUSTY STRONG WINDS AND LARGE HAIL. MODELS SHOW DRIER AIR PUSHING ACROSS THE AREA TONIGHT WHICH SHOULD LIMIT FOG POTENTIAL...ALTHOUGH LOW STRATUS CLOUDS ARE POSSIBLE ACROSS THE NORTHERN PANHANDLE TONIGHT WITH COOL MINIMUM TEMPERATURES. FOR TUESDAY AND WEDNESDAY...ALL MODELS INDICATE A MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS AS THE MAIN PACIFIC UPPER LEVEL TROUGH PUSHES INTO WYOMING. FOCUS ON TUESDAY WILL BE THE HIGH PLAINS AS A VIGOROUS SHORTWAVE...AHEAD OF THE MAIN TROUGH...EJECTS NORTHEAST ACROSS HIGH PLAINS OF COLORADO AND WYOMING IN THE AFTERNOON. MODELS CONTINUE TO INDICATE DEEP MOISTURE AND LIFT WITH CAPE VALUES OVER 1000 J/KG AND PW/S AROUND 1 INCH. THERE IS THE POTENTIAL FOR SEVERE WEATHER EAST OF A LINE FROM CHEYENNE TO DOUGLAS WYOMING. HOWEVER...THE LAST FEW EVENTS HAVE ONLY RESULTED IN A FEW STRONG TO SEVERE STORMS...SO WILL NOT WORD THE FORECAST TOO AGGRESSIVE AT THIS TIME. HEAVY RAIN IS POSSIBLE WITH THESE STORMS AS MODELS ARE SHOWING HIGH QPF VALUES AND THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO PRODUCE OVER ONE INCH OF RAIN IN A SHORT PERIOD OF TIME. THE THUNDERSTORM THREAT WILL BE LOWER ON WEDNESDAY AS COOLER AIR MOVES INTO THE REGION...ALTHOUGH THE THREAT FOR HEAVY RAIN WILL STILL BE ONGOING ACROSS THE HIGH PLAINS. TEMPERATURES ON WEDNESDAY WILL BE MUCH COOLER...AND GENERALLY IN THE 60S TO LOW 70S. PATCHY FOG AND LOW CLOUDS WILL RETURN TO THE HIGH PLAINS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA WEDNESDAY NIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 253 PM MDT MON MAY 27 2013 UPPER TROF/LOW WILL SWING EAST OF THE CWA DURING THE DAY THURSDAY BUT SOME WRAP-AROUND MOISTURE SHOULD KEEP SOME SHOWERS AND A FEW STORMS GOING OVER AT LEAST THE NORTHERN PARTS OF THE CWA THROUGH THURSDAY NIGHT. SECONDARY UPPER TROF WILL THEN PASS ACROSS FRIDAY NIGHT BRINGING A COOL PUSH OF AIR. SFC UPSLOPE FLOW SHOULD SET OFF SOME SHOWERS SATURDAY. DRY AND WARMER CONDITIONS WILL THEN SET IN FOR SUNDAY AND CONTINUE THROUGH MONDAY UNDER A DRY WNW FLOW ALOFT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1125 AM MDT MON MAY 27 2013 SCTD MVFR CIGS OVER PARTS OF THE PANHANDLE LATE THIS MORNING SHOULD BREAK UP EARLY THIS AFTERNOON. ISOLATED SHOWERS AND TSTMS POSSIBLE THIS AFTERNOON INTO THIS EVENING OVER SE WY WITH SOMEWHAT MORE COVERAGE OVER THE PANHANDLE. ACTIVITY WILL DISSIPATE THIS EVENING. SOME RETURN OF MAINLY MVFR CIGS POSSIBLE LATER TONIGHT OVER THE PANHANDLE BUT SHOULD NOT BE AS EXTENSIVE. && .FIRE WEATHER... ISSUED AT 253 PM MDT MON MAY 27 2013 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE MOUNTAINS AND EASTERN HIGH PLAINS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY BEFORE COOLER AIR MOVES INTO SOUTHEAST WYOMING AND WESTERN NEBRASKA. FIRE WEATHER CONCERNS ARE LOW DUE TO GREEN FUELS AND HIGHER HUMIDITIES WITH RAINFALL EXPECTED THROUGH THE MIDDLE AND END OF THIS WEEK AS A STRONGER PACIFIC STORM SYSTEM PUSHES ACROSS THE REGION STARTING ON TUESDAY AND CONTINUING THROUGH FRIDAY...LIKELY BRINGING WETTING RAINS AND COOLER TEMPERATURES TO THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...RE AVIATION...RE FIRE WEATHER...TJT
Hazardous weather outlook, May 27, 2:01 PM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 201 PM MDT MON MAY 27 2013 WYZ101>119-282015- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 201 PM MDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON...WITH GUSTY WINDS AROUND 40 MPH POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH MOST OF THE WEEK. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS THE EASTERN PLAINS OF WYOMING...OTHERWISE THE PROBABILITY OF SEVERE WEATHER IS LOW FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-282015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 201 PM MDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WESTERN NEBRASKA THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH MOST OF THE WEEK. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS MUCH OF THE PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TONIGHT FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Special weather statement, May 27, 3:38 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT MON MAY 27 2013 NEZ003-096-272230- BOX BUTTE NE-SOUTH SIOUX NE- 338 PM MDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 430 PM MDT... AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF FLAHERTYS CORNER...OR 33 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... FLAHERTYS CORNER AROUND 350 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4243 10316 4229 10303 4227 10360 4244 10363 TIME...MOT...LOC 2138Z 257DEG 17KT 4233 10352 RUBIN
Local storm report, May 27, 3:42 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FUNNEL CLOUD 6 S HARRISBURG 41.46N 103.74W
05/27/2013 BANNER NE TRAINED SPOTTER
A LITTLE PEA SIZE HAIL AND 0.03 HUNDREDTHS INCH RAIN.
&&
DDEALLocal storm report, May 27, 3:45 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST 3 E GURLEY 41.32N 102.92W
05/27/2013 E50 MPH CHEYENNE NE STORM CHASER
STORM CHASER ESTIMATED 50 MPH WIND GUSTS WITH THE GUST
FRONT AND MARBLE SIZE HAIL
&&
TTRUDELLocal storm report, May 27, 3:50 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL SW SIDNEY 41.13N 102.97W
05/27/2013 E0.25 INCH CHEYENNE NE LAW ENFORCEMENT
&&
GCLAYCOMLocal storm report, May 27, 3:51 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 NNW SIDNEY 41.20N 103.01W
05/27/2013 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
&&
GCLAYCOMLocal storm report, May 27, 3:57 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL SIDNEY 41.13N 102.97W
05/27/2013 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
&&
DDEALThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Rapid City, SD (KUNR), 12:00Z
10.0 hours before the tornado, 184 km from the path. May 27, 2013.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -71 J/kg
- Surface CAPE
- 409 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
- 0-3 km lapse rate
- 4.8 K/km
Rapid City, SD (KUNR), 00:00Z
2.0 hours after it, 184 km from the path. May 28, 2013.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -163 J/kg
- Surface CAPE
- 319 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
- 0-3 km lapse rate
- 6.3 K/km
The surface observations
Chadron (CDR), 58 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:53 UTC | 78 | 58 | 120° 3 kt | 1005.4 | ||
| 21:53 UTC | 79 | 60 | 70° 7 kt | 1004.4 | ||
| 22:25 UTC | 75.2 | 60.8 | 40° 5 kt | 1004.4 | VCTS | |
| 22:53 UTC | 72 | 63 | 150° 17 kt | 1005.4 | -TSRA | |
| 23:16 UTC | 69.8 | 48.2 | 160° 18 kt | 27 | 1004.1 | -TSRA |
| 23:28 UTC | 66.2 | 48.2 | 140° 11 kt | 18 | 1004.4 | VCTS |
| 23:39 UTC | 66.2 | 46.4 | 150° 15 kt | 27 | 1004.1 | |
| 23:53 UTC | 66 | 47 | 160° 14 kt | 1003.7 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cheyenne radar (KCYS), 180 km away, was scanning. The volume nearest the touchdown began at 21:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:44 UTC | TORNADO | 17 Se Harrison | Sioux, NE | LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND 15 TO 20 MILES SOUTHEAST OF HARRISON. REPORTER WAS ON HIGHWAY 71 LOOKING SOUTH. |
| 22:00 UTC | FUNNEL CLOUD | 25 N Scottsbluff | Sioux, NE | RELAYED VIA KNEB. |
| 22:05 UTC | TORNADO | 18 W Hemingford | Box Butte, NE | |
| 22:20 UTC | HAIL 1 | 15 W Hemingford | Box Butte, NE | HALF INCH TO QUARTER SIZED HAIL. GRASS IS COVERED WITH HAIL. 0.5 INCHES OF NEW RAINFALL. |
| 22:58 UTC | HAIL 0.88 | 7 N Hemingford | Box Butte, NE | HAIL WAS PENNY TO NICKEL SIZE. |
| 23:22 UTC | HAIL 1 | 8 Se Crawford | Dawes, NE |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of May 27, 2013
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 27 | 11:00 AM MDT | EF0 | Park, WY | 6.3 | 20 | |||
| May 27 | 2:05 PM MDT | EF0 | Kimball, NE | 7.4 | 50 | |||
| May 27 | 3:25 PM MDT | EF0 | Kimball, NE | 5.4 | 50 | |||
| May 27 | 3:38 PM MDT | EF0 | Cheyenne, CO | 0.3 | 50 | |||
| May 27 | 3:49 PM MDT | EF0 | Cheyenne, CO | 0.3 | 50 | |||
| May 27 | 4:05 PM MDT | EF0 | Box Butte, NE | 0.3 | 30 | |||
| May 27 | 4:37 PM MDT | EF0 | Cheyenne, CO | 0.3 | 50 | |||
| May 27 | 6:32 PM CDT | EF0 | Smith, KS | 0.4 | 15 | |||
| May 27 | 6:45 PM CDT | EF0 | Smith, KS | 0.0 | 10 | |||
| May 27 | 7:04 PM CDT | EF3 | Smith, KS | 5.7 | 1,580 | 2 | $1.8 million | |
| May 27 | 7:32 PM CDT | EF2 | Clay, NE | 4.5 | 250 | $4.0 million | ||
| May 27 | 8:51 PM CDT | EF0 | Jefferson, NE | 3.3 | 100 | |||
| May 27 | 9:02 PM CDT | EF2 | Jefferson, NE | 5.9 | 600 | |||
| May 27 | 9:16 PM CDT | EF0 | Gage, NE | 1.4 | 100 | |||
| May 27 | 9:40 PM CDT | EF2 | Marshall, KS | 3.8 | 150 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.